Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 22, NWS San Angelo, TX

June 3, 2016Kimble County, Mason County, Menard County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 3, 2016, 2:16 AM CDT for Kimble County, Mason County, Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2016, 2:16 AM CDT (07:16 UTC)
Expired
Jun 3, 2016, 5:15 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties Kimble County, TX, Mason County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 122 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1735 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WGUS54 KSJT 030716
FFWSJT
TXC267-319-327-031015-
/O.NEW.KSJT.FF.W.0022.160603T0716Z-160603T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
216 AM CDT FRI JUN 3 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MENARD COUNTY IN WEST CENTRAL TEXAS...
  WESTERN MASON COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 515 AM CDT

* AT 211 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. AROUND ONE AND A HALF INCHES OF RAIN HAS ALREADY
  FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
    CROSSINGS ALONG FM 1221...
    JEFFERS LANE CROSSING...
    MAHAN CROSSING TAYLOR BRANCH...
    BLAU CROSSING...
    COUNTY ROAD 351 CROSSING BIG SALINE CREEK...
    MILL CREEK CROSSING MILL CREEK...
    TURKEY SPRINGS CROSSING...
    OLD JUNCTION CROSSING HONEY CREEK...
    COUNTY ROAD 370 CROSSING BIG SALINE CREEK AND
    HUNGRY HOLLOW CROSSING.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.

ADDITIONAL RAINFALL AMOUNTS RANGING FROM 1 TO 2 INCHES ARE POSSIBLE
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3094 9930 3052 9927 3052 9961 3094 9963

$$

HUBER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 11:38 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 2, 11:38 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1138 PM CDT THU JUN 2 2016

.AVIATION...
/06Z TAFS/

Scattered showers continue to move across the area from north to
south. Will keep a mention of at least VCSH through the overnight
hours at most sites. These showers could delay the onset of low
clouds at area TAF locations, so have held off on MVFR CIGs until
closer to 12Z/7AM Friday morning. Periodic showers should continue
through the morning hours, especially for KBBD and KJCT, with most
of the precipitation slowly migrating east during the afternoon,
becoming isolated after 00Z/7PM Friday night. Winds will be
generally north to northeasterly and less than 10 knots.

&&

.PREV DISCUSSION... /issued 707 PM CDT THU JUN 2 2016/

AVIATION...
/00Z TAFS/

Isolated to scattered showers and thunderstorms continue to
rotate around a large upper level low located near the Hill
Country in Texas. Will keep a mention of VCSH or VCTS through
most of the night with this activity expected to continue through
tomorrow. MVFR CIGs are also expected to develop again later
tonight, although timing is still uncertain, but likely by 06Z or
shortly after. Expect the scattered SHRA and TSRA to persist
through tomorrow morning before beginning to taper off during the
afternoon hours from west to east. CIGs are also expected to
slowly lift into VFR from late morning through the afternoon
hours. 20

PREV DISCUSSION... /issued 332 PM CDT THU JUN 2 2016/

SHORT TERM...
(Tonight and Friday)

Much of the Heartland has seen consistent light to moderate
rainfall virtually all day today, as an inverted trough has
focused the rain from the Brownwood and Brady areas northeast into
the Dallas Fort Worth Metroplex. Rainfall rates have been in the
quarter to one half inch per hour with the heavier downpours, with
totals in some areas over 3 inches in Brown County. The GFS/ECMWF
and the mesoscale models like the HRRR and the TTU WRF all show a
similar pattern tonight, focusing the rainfall in the inverted
trough and maybe even drifting the trough a little farther west,
perhaps even back into San Angelo and Abilene. Even on the west
side of the trough, scattered showers and storms have developed
and will continue into the evening hours. Thus, high PoP's will
continue and will let the Flash Flood Watch continue area-wide
through 12Z as well. As we saw last night in both San Angelo and
Abilene, these storms are very efficient and can produce lots of
rainfall in a short amount of time.

Rainfall within the inverted trough will continue into Friday
morning. Will extend the Flash Flood Watch Heartland and Northwest
Hill Country counties through 18Z. Fully expect the adjustments to
be made to the Watch later tonight as the rain develops.
Otherwise, with a little bit of sunshine farther west on Friday
afternoon, s a soggy air mass in place, and the Upper Low not very
far to the east, will continue to carry scattered showers and
storms across locations farther west as well.

LONG TERM...
(Friday night through Sunday)

.Rain ending over West Central Texas by Sunday...

A persistent upper low will be located just south of our
southeastern counties Friday night. As the upper low finally
begins to leave the area, moving south toward deep south Texas,
associated precipitation will be ending over our northern and
western counties through the day on Saturday. Rainfall will be
restricted to our southeastern counties by Saturday night, ending
over all of the forecast area by Sunday afternoon. Lows Friday and
Saturday nights will be in the lower 60s with highs on Saturday in
the low to mid 80s, with upper 70s in the southeastern counties.
Sunday Highs will be in the mid 80s under mostly Sunny skies.

(Sunday night through next Thursday)

.Dry and warmer weather through the coming week...

The forecast area will be dominated by upper high pressure in the
wake of the departing upper low through the coming week. Afternoon
highs under sunny skies will be warming from the mid 80s on Monday
to more seasonable highs around 90 degrees by Thursday. Morning
lows Monday morning in the upper 50s will warm to more seasonable
lows in the mid 60s by Wednesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 62  77  62  82 /  60  50  20  20
San Angelo 	 62  80  61  83 /  60  40  20  30
Junction 	 61  77  63  79 /  60  60  40  50

&&

.SJT Watches/Warnings/Advisories...
Flash Flood Watch until 7 AM CDT Friday for Callahan-Coke-
Crockett-Fisher-Haskell-Irion-Jones-Nolan-Runnels-Schleicher-
Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green.

Flash Flood Watch through Friday afternoon for Brown-Coleman-
Concho-Kimble-Mason-McCulloch-Menard-San Saba.

&&
Hazardous weather outlook, Jun 2, 2:41 PM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT THU JUN 2 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND STORMS WITH HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS
PORTIONS OF WEST CENTRAL TEXAS THROUGH TONIGHT..PARTICULARLY EAST
OF AN ABILENE TO SAN ANGELO TO SONORA LINE. WITH SOILS ALREADY
SATURATED AND WITH CREEKS AND STREAMS ALREADY FULL...ANY
ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HEAVY RAINFALL WILL CONTINUE INTO AT LEAST FRIDAY MORNING
ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY. OTHER MORE
SCATTERED STORMS WILL BE POSSIBLE THROUGH THE WEEKEND...WITH
LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 2, 10:21 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1021 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      ABILENE                 32.45N  99.73W
06/02/2016                   TAYLOR             TX   TRAINED SPOTTER

            WATER UP TO THE DOORS OF CARS AT CLACK AND SOUTHWEST
            WITH HIGH WATER RESCUES UNDERWAY IN ABILENE

&&

EVENT NUMBER SJT1600263

SN

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:15 PM CDTRiver Flood WarningSJTShackelford, Throckmorton4 days
Jun 2, 10:16 PM CDTFlash Flood WarningSJTTaylor119 min
Jun 3, 9:22 AM CDTRiver Flood WarningSJTBrown4 days
Jun 3, 6:48 PM CDTAreal Flood AdvisorySJTSan Saba3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.